Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Relation between PSA and recent ejaculation

User rating for this question
Very Good
Answered by
Practicing since : 1992
Answered : 47 Questions
PSA and recent ejaculation
I'm 56, and two years ago my PSA was 3.3. A few days ago I had a physical and PSA was 5.3. The doctor is giving me antibiotics to first rule out a minor infection. I had sex about three hours before the blood test, and I was just reading that recent ejaculation can cause a rise in PSA. Could that be the cause of an increase of 2?
Posted Sat, 14 Apr 2012 in Men's Health
Answered by Dr. Chandan Choudhary 59 minutes later

Yes, it could be because of recent sexual activity. Serum PSA (Prostatic Specific Antigen) or prostate specific antigen can increase in cancer of prostate, prostatitis, recent sexual activity, manipulation during digital rectal examination. But in your case it could be because of prostatitis or sexual activity.

Please get your urine test and ultrasound of KUB (Kidney, Ureters and Urinary Bladder) region and prostate done.

If these tests suggest prostatitis you can take antibiotics and anti-inflammatory drugs for about 2 weeks.

Hope I have answered your query. Please accept my answer in case you do not have further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor